MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP60
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp revealed that the device was not returned in its initial position, and the complaint could not be confirmed.Evaluation revealed that the embolization coil was advanced out of its introducer sheath and had offset coil winds, the pusher assembly was kinked in multiple locations, and the introducer sheath was loaded backwards on the pusher assembly.The pusher assembly kinks may have occurred due to forceful advancement against resistance during the procedure.The introducer sheath being loaded backward on the pusher assembly, and the offset coil winds on the embolization coil were incidental to the reported complaint and the root cause could not be determined.Due to the returned condition, the packing coil lp was unable to be functionally tested.Penumbra products are visually inspected in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using packing coil lp and a microcatheter.During the procedure, the packing coil lp was unable to advance past its initial position within its introducer sheath.Subsequently, the packing coil lp pusher wire kinked.Therefore, the packing coil lp was removed.The procedure was completed using another penumbra coil.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12817064
Report Number3005168196-2021-02584
Device Sequence Number11927656
Product Code HCG
UDI-Device Identifier00815948021952
UDI-Public00815948021952
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model NumberRBYPCLP60
Device Catalogue NumberRBYPCLP60
Device Lot NumberF105970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Initial Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005